lnu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
2-Adic clustering of the PAM matrix
Växjö University, Faculty of Mathematics/Science/Technology, School of Mathematics and Systems Engineering. (matematik)ORCID iD: 0000-0002-9857-0938
2009 (English)In: Journal of Theoretical Biology, ISSN 0022-5193, E-ISSN 1095-8541, Vol. 261, no 3, p. 396-406Article in journal (Refereed) Published
Abstract [en]

In this paper we demonstrate that the use of the system of 2-adic numbers provides a new insight to some problems of genetics, in particular, degeneracy of the genetic code and the structure of the PAM matrix in bioinformatics. The 2-adic distance is an ultrametric and applications of ultrametric in bioinformatics are not surprising. However, by using the 2-adic numbers we match ultrametric with a number theoretic structure. In this way we find new applications of an ultrametric which differ from known up to now in bioinformatics.

We obtain the following results. We show that the PAM matrix A allows the expansion into the sum of the two matrices A=A(2)+A(∞)A=A(2)+A(∞), where the matrix A(2)A(2) is 2-adically regular (i.e. matrix elements of this matrix are close to locally constant with respect to the discussed earlier by the authors 2-adic parametrization of the genetic code), and the matrix A(∞)A(∞) is sparse. We discuss the structure of the matrix A(∞)A(∞) in relation to the side chain properties of the corresponding amino acids.

We introduce the family of substitution matrices A(α,β)=αA(2)+βA(∞)A(α,β)=αA(2)+βA(∞), α,β≥0α,β≥0 which should allow to vary the alignment procedure in order to take into account the different chemical and geometric properties of the amino acids.

Place, publisher, year, edition, pages
2009. Vol. 261, no 3, p. 396-406
National Category
Mathematics
Research subject
Natural Science, Mathematics
Identifiers
URN: urn:nbn:se:lnu:diva-10342DOI: 10.1016/j.jtbi.2009.08.014OAI: oai:DiVA.org:lnu-10342DiVA, id: diva2:392231
Available from: 2011-01-26 Created: 2011-01-26 Last updated: 2017-12-11Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full text

Authority records BETA

Khrennikov, Andrei

Search in DiVA

By author/editor
Khrennikov, Andrei
By organisation
School of Mathematics and Systems Engineering
In the same journal
Journal of Theoretical Biology
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 92 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf